Arkansas, 2006

Damaging Wind in Arkansas, September 23, 2006

September 23, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 23, 2:50 PM CST, 0 minutes earlier.

Area forecast discussion, Sep 23, 2:50 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT SAT SEP 23 2006

.DISCUSSION...
FRONT CURRENTLY ACROSS CWA...NEAR A TXK-TYR LINE. BROKEN LINE OF
STORMS ALONG FRONT AT THIS TIME MOVING EAST WITH ANOTHER LINE OF
TSTMS DEVELOPING AHEAD OF THIS LINE IN DEEP EAST TEXAS. SEVERE TSTM
WATCH CURRENTLY IN EFFECT ALONG AND AHEAD OF FRONT UNTIL 8 PM THIS
EVENING. THE WATCH DOES NOT INCLUDE SOUTHEAST COUNTIES BUT EXPECT
ONE WILL BE ISSUED LATER THIS EVENING AS STORMS MOVE EAST. WENT
WITH LIKELY OR HIGHER POPS AHEAD OF FRONT...BUT WITH BROKEN
LINE... PARTS OF EAST TEXAS MAY GET MISSED IF STORMS DO NOT FILL
IN SOON. WILL KEEP SOME POPS INTO SUNDAY...GENERALLY EAST OF A
LFK-SHV-ELD LINE. BY SUNDAY EVENING DRY AND COOLER AIR SHOULD WORK
INTO ALL OF CWA.

MODELS SEEM TO BE IN FAIRLY GOOD AGREEMENT WITH TIMING OF FRONT.
HOWEVER NAM GENERATES SIGNIFICANTLY MORE LIFT OVER CWA...THUS
MORE QPF AND IT CONTINUES IT THROUGH MOST OF THE NIGHT. GFS LOOK MORE
REASONABLE...AT LEAST OVER CWA WITH LOWER QPF AND LESS LIFT...
ENDING PCPN SOONER.

DRY AND COOL WEATHER EXPECTED BEHIND FRONT. SOUTHERLY WINDS
RETURN TUESDAY...WITH ANOTHER QUICK WARM UP WEDNESDAY. ANOTHER
FRONT WILL CROSS AREA THURSDAY...BRINGING NEXT CHANCE OF PCPN.

&&

.AVIATION...
INTENSE TSTM ACTIVITY JUST AHEAD OF COLD FRONT...ALONG AND JUST
SOUTH OF INTERSTATE 30. STRONGEST STORM OVER SW AR DROPPING AN
OUTFLOW BOUNDARY ALONG THE LA BORDER AND INTO EXTREME NE TX.
THIS MAY BE A REGION FOR SUDDEN REDEVELOPMENT. ISOLATED THUNDERSTORMS
IN WARM SECTOR GRADUALLY INTENSIFYING...ESPECIALLY JUST WEST OF
TOLEDO BEND. CLOUDS APPEAR TO SCATTER OUT BEHIND FRONT QUICKER THAN
ORIGINALLY THOUGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  81  57  82 /  70  20  10   0
MLU  67  79  55  81 /  80  40  10   0
DEQ  58  77  50  79 /  40  10  10   0
TXK  61  79  54  81 /  60  10  10   0
ELD  62  80  54  80 /  70  20  10   0
TYR  62  80  57  81 /  60  10  10   0
GGG  64  81  56  81 /  60  20  10   0
LFK  68  83  58  83 /  80  20  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/07
Hazardous weather outlook, Sep 23, 11:04 AM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CDT SAT SEP 23 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1204 PM CDT SAT SEP 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS...MAINLY OVER NORTHEAST TEXAS INTO
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL BE SPREADING
EASTWARD INTO DEEP EAST TEXAS...NORTHWEST LOUISIANA...AND SOUTH
CENTRAL ARKANSAS THIS AFTERNOON AND OVERNIGHT. AN UPPER LEVEL
STORM SYSTEM ROTATING EAST ACROSS THE SOUTHERN AND CENTRAL PLAINS
INTO THE UPPER MID WEST WILL SEND A SURFACE COLD FRONT ACROSS THE
REGION. THE COMBINATION OF RICH LOW LEVEL MOISTURE FEEDING INTO THE
AREA...DAYTIME HEATING...AND FAVORABLE JET DYNAMICS...RESULTING IN
TURNING WINDS WITH HEIGHT...SHOULD ALLOW BOW ECHOES AND SUPERCELLS TO
PRODUCE STRONG AND GUSTY WINDS...LARGE HAIL...LOCALLY HEAVY
RAINFALL...WITH AN ISOLATED TORNADO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN SECTIONS OF
EAST TEXAS AND ACROSS NORTH LOUISIANA EARLY SUNDAY. THE STORMS WILL
BE ALONG AND NEAR A COLD FRONT THAT WILL BE EXTENDING FROM A
MONROE TO NATCHITOCHES...AND LUFKIN TEXAS LINE EARLY IN THE DAY.
SUNDAYS THUNDERSTORMS ARE EXPECTED TO CONTAIN LOCALLY HEAVY
RAINFALL...DANGEROUS LIGHTNING...GUSTY AND POSSIBLY HIGH AND DAMAGING
WINDS...AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

14

The radar

The Shreveport radar (KSHV), 106 km away, was scanning. The volume nearest the first event began at 20:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
September 23, 2:50 PM CST
Where
Columbia County, 1 mi W of Magnolia
Measured
56 kt (64 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.267, -93.250

Trees downed along Hwy 82 west.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531467.